MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PRE-SHAPED PROWLER MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PRE-SHAPED PROWLER MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606151JX
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during a thrombectomy procedure of the middle cerebral artery (m1), a preset lite 3-20 (phenox) became stuck in the prowler 14 microcatheter (606151jx/17448164).It was reported that an internal lumen of.0165¿ is needed for the preset.The prowler was exchanged for an sl-10 microcatheter and the preset could easily be pushed through.An adequate continuous flush had been maintained through the microcatheter.The resistance occurred beyond the hub, but safely in front of the mid catheter.The catheter had not been re-shaped and did not appear damaged.There was no significant delay in the procedure or patient harm reported.It was reported that the preset device will not be returned; however, the prowler was returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during a thrombectomy procedure of the middle cerebral artery (m1), a preset lite 3-20 (phenox) became stuck in the prowler 14 microcatheter (606151jx/17448164).It was reported that an internal lumen of.0165¿ is needed for the preset.The prowler was exchanged for an sl-10 microcatheter and the preset could easily be pushed through.An adequate continuous flush had been maintained through the microcatheter.The resistance occurred beyond the hub, but safely in front of the mid catheter.The catheter had not been re-shaped and did not appear damaged.There was no significant delay in the procedure or patient harm reported.A non-sterile preshaped prowler14 j tip 2mrk microcatheter was received coiled inside of a plastic bag.Residues of dry blood were noted on the hub; however, no damages were noted on it.The microcatheter was inspected and no damages were noted on it.The id from the microcatheter were measured and were found within specification.The functional analysis was performed.The prowler 14 received microcatheter was flushed out using a lab sample syringe.The water came out from the distal end of the device.A 0.014¿ guidewire cordis lab sample was introduced into the microcatheter, and it advance smoothly until the microcatheter¿s distal tip without any difficulty.The review of lot 17448164 found one rejected unit (due to tight id) that may be related to the reported complaint; however, inspections are in place that prevents these kinds of damages from leaving the facility.The dhr review confirmed that the rejected unit was properly segregated and discarded.There were no other issues noted that were considered potentially related to the reported complaint.The resistance within the prowler 14 was not confirmed.The device did not present any obvious indication of manufacturing defect or anomaly that could contributed to the event as reported.Neither the product analysis nor the dhr review suggests that the failure could be related to the manufacturing process; therefore no corrective actions will be taken at this time.

Brand Name
PRE-SHAPED PROWLER MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6390839
Report Number3008264254-2017-00030
Device Sequence Number759702
Product Code KRA
UDI-Device Identifier10886704028604
UDI-Public(01)10886704028604(17)190228(10)17448164
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K003925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number606151JX
Device Lot Number17448164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date03/28/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRESET LITE 3-20 (PHENOX)
Patient Age55 YR